Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 34, NWS Melbourne, FL

October 7, 2008

NWS Melbourne, FL issued this small craft advisory at Oct 7, 2008, 3:46 PM EDT. It took effect at Oct 7, 2008, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2008, 3:46 PM EDT (19:46 UTC)
In effect from
Oct 7, 2008, 4:00 PM EDT
Expired
Oct 8, 2008, 4:00 AM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WHUS72 KMLB 071946
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT TUE OCT 7 2008

AMZ550-552-570-572-080800-
/O.NEW.KMLB.SC.Y.0034.081007T2000Z-081008T0800Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
346 PM EDT TUE OCT 7 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. 
THE ADVISORY IS FOR THE EAST CENTRAL FLORIDA ATLANTIC WATERS FROM
FLAGLER BEACH TO SEBASTIAN INLET OUT TO 60 NAUTICAL MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. 

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 3:45 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 7, 3:45 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED MARINE SECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT TUE OCT 7 2008

.DISCUSSION...

CURRENTLY...FAST MOVING SCATTERED SHOWERS WITH LOCALLY HEAVY RAIN
CONTINUE TO MOVE ONSHORE MAINLY SOUTH OF A LINE FROM TITUSVILLE TO
ORLANDO. WEAK SURFACE BOUNDARY EVIDENT JUST SOUTH OF THIS LINE WITH
DEEPER MOISTURE AND SUFFICIENT CONVERGENCE TO FACILITATE HORIZONTAL
CONVECTIVE TRANSPORT ALL THE WAY OVER TO THE WEST COAST. COASTAL
WINDS OCCASIONALLY GUSTY NEXT SEVERAL HOURS AS PGRAD TIGHTENS
SOMEWHAT AS HIGHER PRESSURE NOSES DOWN THE EAST COAST OF THE
PENINSULA.

TONIGHT-WED...CONVECTION EXPECTED TO SUBSIDE IN COVERAGE OVERNIGHT
WITH A MODEST SUBSEQUENT THINNING OF CLOUDS OVERNIGHT. HOWEVER...
ISOLATED SHOWERS AND SLIGHT POPS WARRANTED...EXCEPT FOR COASTAL
COUNTIES FROM CAPE CANAVERAL SOUTH WHERE SCATTERED SHOWERS AND
CHANCE POPS NEEDED OVERNIGHT. SIGNIFICANT 500MB TROUGH MOVES INTO
THE SOUTHLAND FOR WED TO REINFORCE DISTRIBUTION OF DEEP MOISTURE
OVER THE PENINSULA AND FOSTER A BREAKDOWN OF THE UPPER RIDGE.
GLOBULAR CONVECTION FIRING OVER THE GULF OF MEXICO SOUTH PENSECOLA
EVIDENT OF INFLUENCE AND REACH OUT AHEAD. EXPECT SHOWERS AND STORMS
TO BECOME LIKELY FOR WED...ESPECIALLY AS SURFACE WINDS TURN SE TO S.
CURRENT BOUNDARY BUMPS FARTHER SOUTH AND BECOMES MORE DIFUSE BUT
WILL UNLIKELY LOSE IDENTITY AS APPROACHING SYSTEM MAKES ITS WAY TO
THE WEST FLORIDA PANHANDLE.

WED NIGHT-THU NIGHT...SOUTHERN EXTENT OF THE 500 MB TROUGH MOVING
EASTERN THIRD OF THE NATION IS FORECAST TO CUT-OFF OVER THE
TENNESSEE RIVER VALLEY AND PUSH EAST SOUTHEAST TO THE GEORGIA COAST
AROUND THE SAVANNAH AREA BY FRIDAY. SURFACE REFLECTION LOW IS
FORECAST TO SHOW ONLY AN INVERTED TROUGH/OPEN WAVE TYPE SYSTEM AS IT
MOVES TOWARD THE COAST. MOST IMPACT ON THE LOCAL WEATHER WILL BE
WINDS SHIFTING FROM THE EAST NORTHEAST TO THE SOUTH SOUTHWEST WITH
THE DEPTH OF MOISTURE AND VORTICITY MAXES ROTATING AROUND THE CLOSED
UPPER LOW ARE FAVORABLE FOR STORM FORMATION. LACK OF UPPER LEVEL
(250MB) JET DIVERGENCE...ND FAIRLY WARM 500MB TEMPERATURES...AROUND
-6C...AND MID LEVEL MOISTURE WOULD TEND TO LIMIT STORM SEVERITY FOR
THE TIME BEING BUT...THIS COULD CHANGE ON THE NEXT UPPER AIR
(00Z/12Z) MODEL RUNS. WILL ADD MENTION OF THUNDER FOR THURSDAY
AFTERNOON.

FRI-MON (PREV)...FRIDAY LOOKS TO BE A TRANSITION DAY AS LOW
PRESSURE AT SFC AND ALOFT LIFT NE ALONG THE CAROLINA COAST AND LOW
LEVEL FLOW BACKS TO THE SE. RAIN CHANCES LOOK A BIT LOWER...AROUND
30%...DUE TO SLIGHTLY DRIER AIR AND WARMING MID LEVEL TEMPS. DEEPER
ONSHORE (EASTERLY) FLOW IS FORECAST FOR THE WEEKEND INTO EARLY NEXT
WEEK AS HIGH PRESSURE REGAINS CONTROL ALONG THE EASTERN SEABOARD.
WITH NO SIGNIFICANT DRYING ANTICIPATED...EXPECT PERIODIC SCATTERED
ATLC SHOWERS TO PUSH ONSHORE THROUGH THIS PERIOD. GFS IS INDICATING
SAT LOOKS WETTER THAN SUNDAY AS SOME DRIER AIR PUSHES IN FROM THE
EAST BUT CONFIDENCE NOT TOO HIGH THIS FAR OUT.

&&

.AVIATION...VCSH AND TEMPO BKN MVFR/IFR CIGS FOR ALL SITES MAINLY
THRU SUNSET. SCT SHRA MOVG ONSHORE AND THEN INLAND WILL REDUCE
VSBY TO 2SM MAINLY SOUTH OF TIX TO MCO...ESP ALONG COAST. AFT 22Z
COND IMPROVE...ESP INLAND. SCT SHRA CONT ALONG THE IMMEDIATE
COAST...THEN SCT SHRA AND ISOLD TSRA AFT 15Z WED.

&&

.MARINE...

UPDATED...BASED ON BUOYS 41009/41010 BOTH SHOWING 21P25KT WITH SEAS
NR 7FT @41009 AND 8FT @41010...FEEL ITS BETTER TO RUN WITH AN SCA
THRU EARLY WED MORNING FROM FLAGLER BCH DOWN THRU SEBASTIAN INLET.

WED NIGHT-SUN...WINDS VEER FROM SOUTH SOUTHEAST TO SOUTHWEST AS AN
AREA OF LOW PRESSURE TRIES TO DEVELOP WHILE MOVING ACROSS THE
NORTHEAST GULF...NORTH FLORIDA AND SOUTHEAST GEORGIA. SOUTHWEST
WINDS SHOULD REMAIN 15 TO 20 KNOTS OR LESS THURSDAY. WINDS BACK TO
THE EAST BY SATURDAY AS HIGH PRESSURE BUILDS DOWN THE COASTAL WATERS
WITH WIND SPEEDS FORECAST TO BE 15 KNOTS OR LESS FOR THE WEEKEND.
WITH A LONG EASTERLY FETCH SETTING UP THERE SHOULD BE A SWELL
CONTRIBUTION TO THE WAVE BY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  83  73  84 /  20  50  50  50
MCO  70  87  72  88 /  20  60  40  50
MLB  74  85  74  85 /  30  50  50  50
VRB  74  85  75  85 /  30  50  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 400 AM WEDNESDAY FOR ATLANTIC WATERS
     FROM FLAGLER BEACH TO SEBASTIAN INLET OUT TO 60NM OFFSHORE

&&

SHORT TERM...PG/DS
LONG TERM....RW
UPDATE...CRISTALDI
Hazardous weather outlook, Oct 7, 5:40 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
540 AM EDT TUE OCT 7 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072145-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
540 AM EDT TUE OCT 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DEEP MOISTURE AND A STEADY EASTERLY FLOW WILL ALLOW SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED LIGHTNING STORMS TO MOVE ONSHORE
THROUGHOUT THE DAY. THE PRIMARY THREAT WILL BE CLOUD-TO-GROUND
LIGHTNING. WHILE THE PEAK LIGHTNING SEASON IS WELL PAST...
RESIDENTS MUST REMEMBER THAT LIGHTNING MAKES EVERY THUNDERSTORM A
POTENTIAL KILLER. SEEK IMMEDIATE SHELTER INDOORS IF LIGHTNING IS
SEEN OR IF THUNDER IS HEARD.

...RIP CURRENT IMPACT...
A STEADY EASTERLY FLOW WILL PUSH A MODERATE SWELL TOWARD EAST
FLORIDA TODAY...RESULTING IN A MODERATE RIP CURRENT THREAT. THE
THREAT WILL BE HIGHEST AFTER 2:30 PM DURING THE OUTGOING TIDE.

...WIND AND SEA IMPACT...
EASTERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS TODAY...ALLOWING
SEAS TO BUILD TO 4 TO 6 FEET. IN ADDITION...SHORT PERIOD SWELLS
WILL GENERATE CHOPPY CONDITIONS OVER THE OPEN ATLANTIC. SMALL CRAFT
OPERATORS SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
DEEP MOISTURE AND DAYTIME HEATING WILL MAINTAIN THE CHANCE FOR
LIGHTNING STORMS THROUGH THE WEEKEND. INCREASING ONSHORE FLOW
WILL BUILD SEAS INTO MID WEEK AND ELEVATE THE RISK OF RIP
CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:39 PM EDTAreal Flood AdvisoryMLBBrevard81 min
Oct 7, 6:00 PM EDTAreal Flood AdvisoryMLBBrevard90 min
Oct 7, 6:27 PM EDTAreal Flood AdvisoryMLBOsceola63 min

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.